zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Epidemic models with random coefficients. (English) Zbl 1205.60127
Summary: Mathematical models are very important in epidemiology. Many of the models are given by differential equations and most consider that the parameters are deterministic variables. But in practice, these parameters have large variability that depends on the measurement method and its inherent error, on differences in the actual population sample size used, as well as other factors that are difficult to account for. In this paper the parameters that appear in SIR and SIRS epidemic model are considered random variables with specified distributions. A stochastic spectral representation of the parameters is used, together with the polynomial chaos method, to obtain a system of differential equations, which is integrated numerically to obtain the evolution of the mean and higher-order moments with respect to time.
60H30Applications of stochastic analysis
37N25Dynamical systems in biology
34F05ODE with randomness
[1]Hethcote, H. W.: The mathematics of infectious diseases, SIAM rev. 42, 599-653 (2000) · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[2]Soong, T.: Probabilistic modeling and analysis in science and engineering, (1992)
[3]Oksendal, B.: Stochastic differential equations, (2003)
[4]Metropolis, N.; Ulam, S.: The Monte Carlo method, J. amer. Statist. assoc. 44, 335-341 (1949) · Zbl 0033.28807 · doi:10.2307/2280232
[5]Fishman, G. S.: Monte Carlo: concepts, algorithms, and applications, (1995)
[6]Grigoriu, M.; Soong, T.: Random vibration of mechanical and structural systems, (1993) · Zbl 0788.73005
[7]Soong, T.: Random differential equations in science and engineering, (1973)
[8]Xiu, D.; Karniadakis, G. E.: The Wiener–Askey polynomial chaos for stochastic differential equations, SIAM J. Sci. comput. 24, 619-664 (2002) · Zbl 1014.65004 · doi:10.1137/S1064827501387826
[9]Stanescu, D.; Chen-Charpentier, B.: Random coefficient differential equation models for bacterial growth, Math. comput. Modelling 50, 885-895 (2009) · Zbl 1185.34075 · doi:10.1016/j.mcm.2009.05.017
[10]R.W. Walters, L. Huyse, Uncertainty quantification for fluid mechanics with applications, ICASE Report No. 2002-1, NASA Langley Research Center, Hampton Va, 2002.
[11]Xiu, D.; Karniadakis, G. E.: Modeling uncertainty in flow simulations via generalized polynomial chaos, J. comput. Phys. 187, 137-167 (2003) · Zbl 1047.76111 · doi:10.1016/S0021-9991(03)00092-5
[12]Tornatore, E.; Buccellato, S. M.; Vetro, P.: Stability of a stochastic SIR system, Physica A 354, 111-126 (2005)
[13]Dangerfield, C. E.; Ross, J. V.; Keeling, M. J.: Integrating stochasticity and network structure into an epidemic model, J. R. Soc. interface 6, 761-774 (2009)
[14]Murray, J. D.: Mathematical biology I, (2002)
[15]Ross, S.: A first course in probability, (2002)
[16]Ghanem, R.; Spanos, P. D.: Stochastic finite elements: A spectral approach, (1991) · Zbl 0722.73080
[17]Wiener, N.: The homogeneous chaos, Amer. J. Math. 60, 897-936 (1938) · Zbl 0019.35406 · doi:10.2307/2371268
[18]Kallianpur, G.: Stochastic filtering theory, (1980)
[19]Cameron, R.; Martin, W.: The orthogonal development of nonlinear functionals in series of Fourier–Hermite functionals, Ann. of math. 48, 385-392 (1947) · Zbl 0029.14302 · doi:10.2307/1969178